Hail, Clark
- When
- July 10, 3:00 PM CST
- Where
- Clark County, 3.18 mi NNE of Antioch
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.370, -91.670
The public reported hail the size of nickels near Antioch.
A surface trough located in extreme northeast Missouri, combined with a warm and unstable airmass, triggered isolated thunderstorms during the afternoon on July 10, 2012. The public reported hail the size of nickels near Antioch, Missouri in Clark county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
A surface trough located in extreme northeast Missouri, combined with a warm and unstable airmass, triggered isolated thunderstorms during the afternoon on July 10, 2012. The public reported hail the size of nickels near Antioch, Missouri in Clark county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jul 10, 2:16 PM CST, 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 316 PM CDT TUE JUL 10 2012 .SYNOPSIS... THE REGION REMAINS IN NORTHWEST FLOW TODAY WITH A RIDGE OVER THE ROCKIES AND AN UPPER TROF FROM EASTERN CANADA INTO THE THE SOUTHERN APPALACHIANS. AT THE SURFACE THE WEAK RIDGING OVER THE WESTERN GREAT LAKES WAS KEEPING EASTERLY LOW LEVEL FLOW OVER THE MID MISSISSIPPI VALLEY. THERE WAS A SUBTLE INVERTED TROF FROM NORTHEAST MO INTO CENTRAL IA THIS AFTERNOON THAT WAS THE FOCUS FOR SOME CU DEVELOPMENT AND ISOLATED SHRA/TSRA OVER NE MO. A DECK OF PERSISTENT MID CLOUDS AND SOME ISOLD -SHRA REMAINED OVER PARTS OF NORTHWEST IL THIS AFTERNOON. THE CLOUDS WERE HOLDING TEMPERATURES UPPER 70S IN NORTHWEST IL WHILE TEMPS ELSEWHERE WERE IN THE 80S TO NEAR 90. && .SHORT TERM...TONIGHT AND WEDNESDAY... THE INVERTED TROF OVER THE WESTERN CWFA IS FORECAST TO MIGRATE WEST LEAVING PREDOMINATELY EASTERLY LOW LEVEL FLOW OVER THE AREA FOR TONIGHT AND WEDNESDAY. HAVE KEPT SLIGHT CHANGE POPS IN THE SOUTH FOR ISOLATED SHRA/TSRA LEFT OVER FROM THE AFTERNOON CONVECTION. MID LEVEL CLOUDS OVER THE NORTHEASTERN CWFA TODAY APPEARED TO BE TIED TO SOME WEAK MID LEVEL WAA. MODEL PROGS SHOWS FLOW BECOMING MORE NORTHERLY WITH TIME...SHOVING THE MOISTURE/CLOUDS SOUTH. IF THIS OCCURS THEN CLEARING SKIES NORTH TONIGHT SHOULD ALLOW TEMPERATURES TO DROP INTO THE UPPER 50S WHILE PATCH AC SHOULD HELP KEEP MINS IN THE SOUTH IN THE LOW TO MID 60S. WITH LESS CLOUDS AND DEEP MIXING TOMORROW...WE SHOULD SEE HIGHS BACK INTO THE UPPER 80S TO AROUND 90. DLF .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY... MAINLY DRY THROUGH THE PERIOD WITH TEMPERATURES PUSHING INTO THE LOWER TO MID 90S BY EARLY NEXT WEEK. ECM MODEL MAINLY USED FOR THIS FORECAST CYCLE. WEDNESDAY NIGHT THROUGH FRIDAY...DRY NORTHWEST FLOW WITH CLEAR TO PARTLY CLOUDY SKIES. MAXIMUM TEMPERATURES WILL BE AROUND 90 WITH MIN TEMPS IN THE 60S. FRIDAY NIGHT THROUGH SUNDAY...UPPER TROUGH WILL EXTEND FROM THE UPPER MIDWEST TO THE LOWER MS VALLEY. THIS WILL PULL MOISTURE NORTHWARD BUT THE BULK OF THE SHOWERS SHOULD REMAIN EAST OF THE DVN CWA. HOWEVER CAN'T RULE OUT SOME ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS BUT BULK OF THE AREA SHOULD REMAIN DRY. EXPECTING MORE CLOUDINESS WHICH WILL KEEP AFTERNOON TEMPERATURES IN THE 80S TO AROUND 90. THE GFS HAS BEEN OVERDOING MOISTURE AND QPF AND HAS BEEN DISCOUNTED. SUNDAY NIGHT THROUGH TUESDAY...DEEPENING STORM SYSTEM MOVING ACROSS SOUTHERN CANADA WILL BUILD A RIDGE INTO THE MIDWEST. THIS WILL SPREAD HOT AND HUMID CONDITIONS BACK INTO THE REGION. HOWEVER THIS RIDGE IS NOT AS STRONG AS WHAT BROUGHT THE PREVIOUS INTENSE HEAT WAVE. WILL FORECAST MAX TEMPS IN THE LOWER TO MID 90S WITH MIN TEMPS IN THE LOWER TO MID 70S. A FRONTAL BOUNDARY DOES DROP INTO THE MIDWEST MID TO LATE NEXT WEEK WHICH MAY PROVIDE A FOCUS FOR SOME THUNDERSTORM ACTIVITY BUT COVERAGE AND SEVERITY OF THE STORMS REMAIN IN QUESTION THIS FAR OUT IN TIME. HAASE && .AVIATION... VFR CONDITIONS WILL PERSIST THROUGH THE FORECAST PERIOD WITH PATCHY MID CLOUDS AOA 7KT EXPECTED AND VSBYS STAYING AOA 7SM. SCATTERED CU BASED AT AROUND 4KT MAINLY WEST OF THE MISSISSIPPI RIVER WILL DISSIPATE BY EARLY THIS EVENING. ISOLATED TSRA FROM WEST CENTRAL IL AND NORTHEAST MO INTO SOUTHEAST IA SHOULD ALSO FALL APART BY EARLY EVENING WITH LOSS OF DAYTIME HEATING. INCLUDED A VCSH AT KBRL LATE THIS AFTERNOON TO COVER ISOLD SHRA/TSRA POTENTIAL. DLF && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 421 AM CDT TUE JUL 10 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-111000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 421 AM CDT TUE JUL 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE...MAINLY THIS AFTERNOON INTO THE EARLY EVENING HOURS. ANY STORMS WILL NOT BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. NICHOLS/12
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
354 PM CDT TUE JUL 10 2012
IAZ099-ILZ034-MOZ010-102200-
CLARK-HANCOCK-LEE-
354 PM CDT TUE JUL 10 2012
...ISOLATED THUNDERSTORM WITH SMALL HAIL...
AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KAHOKA...MOVING SOUTH AT 5 MPH.
* THE THUNDERSTORM WILL BE NEAR...
WAYLAND AROUND 400 PM CDT...
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 35 MPH...ARE
EXPECTED WITH THIS STORM. THE STORM WILL ALSO PRODUCE HEAVY
DOWNPOURS.
LAT...LON 4021 9152 4024 9151 4025 9177 4046 9181
4050 9158 4020 9141 4019 9145 4019 9150
TIME...MOT...LOC 2053Z 345DEG 6KT 4039 9166
DLFThe Quad Cities radar (KDVN), 166 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
1 hail. Local standard time, as filed.
The public reported hail the size of nickels near Antioch.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2012Every state in 2012This day in weather historyWarnings in Missouri, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390944.